Aa
A
A
A
Close
Anxiety Community
23k Members
Avatar universal

Buspar

My doc started me on Buspar about 4 days ago. I'm taking it once a day to start then increasing it. When I wake up in the morning I am so anxious and as the day goes on, it get better. My question is, does Buspar make your anxiety worse before it gets better?
2 Responses
Avatar universal
Medications in general affect individuals differently, so one person's experience won't match the next person's.  That particular medication has a very poor track record of working, but maybe you're one of the few it will help.  This is a drug that supposedly works quickly, as opposed to purer antidepressants that take 4-6 weeks to start working, but as it does have some effect on serotonin it might take awhile to work.  Increased anxiety is a common side effect of any medication that affects brain neurotransmitters.  Sometimes it's a start-up effect and sometimes it's a long-term side effect.  Only time tells us that.  
1 Comments
I would ask, are you seeing a psychiatrist or a regular doc, and how bad is the problem you're dealing with?  I ask because while medication tamps down symptoms it doesn't cure anything, and if your life is still functional therapy might be a better place to start to see if you can fix this without meds, but that depends on how badly you're affected by your problem.  I ask about the doc/psychiatrist thing because again, this drug has never done well in clinical trials and as far as I know is now used largely as an adjunct to an antidepressant that isn't working well enough, but again, some do benefit from it and maybe you'll be one of them.
Avatar universal
I am currently on Duloxetine as well. She prescribed me xanex to go along with the Buspar.
1 Comments
First, duloxetine can make you more anxious.  Did it?  Cymbalta can work well for depression and pain control, but because it's an intentionally stimulating antidepressant, it can make some people anxious.  So if you just started that as well, consider if things got more or less anxious when you went on that drug.  The Xanax is best take only as needed, not on a regular basis.  If the other two drugs are working, it's hard to see why you'd need to be on a dubious drug like Buspar.  If they're working but not as well as needed, that's when they add Buspar.  You do have to be careful a bit when adding Buspar to the Cymbalta because both have an effect on serotonin.  What I would want to know if I were you is, how bad was you life going when you were put on these drugs?  How long were on each drug before another drug was added?  Was it enough time to see if it was going to work or not, and did it work?  If a drug doesn't work, you don't add to it, you taper slowly off of it, as slowly as you need to, and try something else.  You only add to a drug that's working but you want it to work better.  If you're seeing a general doc and not a psychiatrist, see a psychiatrist and get a second opinion if you think what you're doing is causing you some problems.  You're going to hear different form someone on here, but the fact is, general docs do very little study of pharmacology or mental illness.  That's all psychiatrists do.  Doesn't mean they'll be great, just that it gives you a better shot.  I say this because you're piling up the drugs here.  You might need that.  But you might not.  You haven't said on here how severe the problem is, but that determines the level and kind of treatment that is safest.  Whenever you think you're getting a bad reaction to a med, tell your doc.  Peace.
Have an Answer?
Top Anxiety Answerers
Avatar universal
Arlington, VA
370181 tn?1428180348
Arlington, WA
Learn About Top Answerers
Didn't find the answer you were looking for?
Ask a question
Popular Resources
Find out what can trigger a panic attack – and what to do if you have one.
A guide to 10 common phobias.
Take control of tension today.
These simple pick-me-ups squash stress.
Don’t let the winter chill send your smile into deep hibernation. Try these 10 mood-boosting tips to get your happy back
Want to wake up rested and refreshed?